U.S. doctors online nowAsk doctors free
Richardson, TX
A 33-year-old male asked:

If i've been on saphris (asenapine) for a month and a half at 10mgs, will i go through withdrawal when i discontinue it?

1 doctor answer2 doctors weighed in
Dr. Amanda Itzkoff
Psychiatry 18 years experience
Stopping saphris (asenapine): Saphris (asenapine) is not habit forming, so no. You will not experience withdrawal. Are you stopping the medication on the advice of your physician? You should always discuss any changes in medication with your physician. Even if you wish to stop a medication, it is important to discuss a planned discontinuation, or gradual taper, with a physician, who can monitor your health as you taper off.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 9, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.